Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 91, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2012, 10:07 PM CDT for 6 parishes in Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 10:07 PM CDT (03:07 UTC)
- Expired
- Apr 3, 2012, 11:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Caldwell Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Winn Parish, LA
The radar
The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:48 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2361 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
593
WUUS54 KSHV 040307
SVRSHV
LAC013-021-049-061-073-127-040400-
/O.NEW.KSHV.SV.W.0091.120404T0307Z-120404T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1007 PM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF COLUMBIA...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF JONESBORO...
SOUTHEASTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
WINN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF WINNFIELD...
SOUTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 1100 PM CDT
* AT 1007 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 18 MILES NORTH OF STERLINGTON TO 11 MILES WEST OF CLAIBORNE TO
8 MILES WEST OF JONESBORO...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF HUTTIG TO 11 MILES WEST OF CLAIBORNE TO 8 MILES WEST
OF JONESBORO...AND MOVING EAST SOUTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RICHWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS WHICH HAVE DOWNED
TREES ACROSS NORTHWEST LOUISIANA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3216 9190 3208 9203 3183 9275 3193 9289
3202 9288 3215 9294 3215 9318 3226 9317
3262 9254 3268 9249 3267 9241 3258 9241
3259 9223 3273 9206 3266 9191 3251 9190
3240 9199 3229 9202 3227 9198 3218 9197
TIME...MOT...LOC 0306Z 281DEG 36KT 3294 9206 3254 9234
3228 9279
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:28 PM CDT, 39 minutes earlier.
Area forecast discussion, Apr 3, 9:28 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 928 PM CDT TUE APR 3 2012 .DISCUSSION... TORNADO WATCH 135 AND SEVERE THUNDERSTORM WATCH 134 HAVE BEEN CANCELLED FOR COUNTIES GENERALLY ALONG AND NORTH OF I30. MOST OF THE SEVERE THUNDERSTORM ACTIVITY HAS NOW MOVED INTO THE I20 CORRIDOR...EXCEPT FOR A FEW STORMS IN SOUTHERN ARKANSAS AROUND THE EL DORADO AREA. THE TORNADO THREAT HAS SUBSIDED...AND WE ARE NOW SEEING MORE OF A DAMAGING STRAIGHT LINE WIND AND HAIL THREAT FROM THESE STORMS. TOR 135 AND SVR 134 BOTH ARE SET TO EXPIRE AT 1000 PM...BUT WE WILL LIKELY SEE ANOTHER SEVERE THUNDERSTORM WATCH ISSUED FOR THE COUNTIES AND PARISHES ALONG AND SOUTH OF I20. THE TEXT ZONE PACKAGE HAS ALREADY BEEN UPDATED AND SENT OUT FOR THE CHANGES ALREADY MADE TO THE WATCHES. I ALSO LOWERED MIN TEMPS AS SEVERAL OBS WERE ALREADY SHOWING THAT WE HAVE REACHED SOME MIN THRESHOLDS. ELEVEN && .AVIATION... LINE OF INTENSE TSTMS HAVE BECOME MORE EAST TO WEST ORIENTED...GENERALLY NEAR INTERSTATE 20. AND SAGGING SOUTHWARD. LARGE HAIL OCCURRING IN STRONGER CELLS...AND GUST FRONT AHEAD OF STORM WITH NORTH WINDS 30 TO 50 KTS. THESE STORMS JUST MOVG SOUTH OF KTYR...KGGG...KSHV...AND KELD TERMINALS. STORMS WILL REACH KMLU NAD KLFK TERMINALS BTWN 04-05Z. NORTH OF THIS LINE...LOW VFR TO OCNL MVFR CIGS IN LIGHT TO MODERATE RAIN...MOSTLY LOW VFR CIGS SOUTH OF STORMS. PATCHY FOG PSBL OVERNIGHT IN RAIN COOLED AIR OVER WET GROUND. AS DRIER AIR MOVES INTO REGION AFTER 15Z WED...CIGS BECMG SCT TO SKC WITH SW-W WINDS AROUND 10 KTS. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 82 54 75 54 / 70 20 10 10 0 MLU 63 83 57 77 54 / 70 50 20 10 0 DEQ 57 75 52 72 51 / 70 30 20 10 0 TXK 59 78 54 72 52 / 70 20 20 10 0 ELD 63 81 54 74 52 / 70 30 20 10 0 TYR 58 76 56 75 56 / 70 20 10 10 0 GGG 61 78 55 75 54 / 70 20 10 10 0 LFK 63 81 57 80 57 / 70 20 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/07
Hazardous weather outlook, Apr 3, 11:45 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE APR 3 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE INCREASING OVER THE AREA DURING THE AFTERNOON AND OVERNIGHT AS TEMPERATURES WARM AND DISTURBANCES ALOFT MOVE ACROSS THE AREA. AN UPPER LEVEL CLOSED LOW MOVING OVER PARTS OF TEXAS AND OKLAHOMA WILL CONTINUE LIFTING NORTHEAST SENDING A SURFACE LOW ACROSS OKLAHOMA...WITH ITS TRAILING DRY LINE BEING OVERTAKEN BY A COLD FRONT. BY LATE TONIGHT THE SURFACE BOUNDARY WILL BE NEARING A BROKEN BOW OKLAHOMA TO TYLER/LONGVIEW TEXAS LINE. STRONG TO SEVERE STORMS WILL DEVELOP OUT AHEAD OF THE FRONT AND WITH THE PASSAGE OF THE SYSTEM. LARGE HAIL AND HIGH AND DAMAGING WINDS WILL REMAIN THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND NEAR THE FRONTAL BOUNDARY DURING THE DAY WEDNESDAY WITH EFFICIENT RAIN PRODUCING STORMS...AS WELL AS A CHANCE FOR LARGE HAIL AND HIGH AND DAMAGING WINDS. BY LATE AFTERNOON AND EARLY EVENING WEDNESDAY...WITH DRY AIR SPREADING INTO THE FOUR STATE REGION IN WAKE OF THE BOUNDARY... SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY AND OVERNIGHT...AND INTO WEDNESDAY. 23
In the hours before
Local storm report, Apr 3, 9:14 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 5 SW SHREVEPORT 32.42N 93.86W
04/03/2012 E1.00 INCH CADDO LA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN KEITHVILLE.
&&
13Local storm report, Apr 3, 9:19 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL S BOSSIER CITY 32.52N 93.66W
04/03/2012 E1.25 INCH BOSSIER LA NWS EMPLOYEE
HAIL REPORTED IN THE PLANTATION TRACE SUBDIVISION.
&&
13Local storm report, Apr 3, 9:35 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL STONEWALL 32.26N 93.82W
04/03/2012 E1.00 INCH DE SOTO LA PUBLIC
HAIL REPORTED IN STONEWALL.
&&
13Local storm report, Apr 3, 9:37 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 13 W EL DORADO 33.22N 92.89W
04/03/2012 E1.00 INCH UNION AR LAW ENFORCEMENT
QUARTER SIZE HAIL FELL NEAR THE COMMUNITY OF MARYSVILLE.
0850 PM TSTM WND DMG HAYNESVILLE 32.97N 93.14W
04/03/2012 CLAIBORNE LA LAW ENFORCEMENT
SEVERAL TREES WERE BLOWN DOWN IN HAYNESVILLE.
0850 PM LIGHTNING 2 SW HAYNESVILLE 32.95N 93.16W
04/03/2012 CLAIBORNE LA LAW ENFORCEMENT
LIGHTNING STRUCK AN OIL TANK ON WINN BOTTOM ROAD JUST
SOUTHWEST OF HAYNESVILLE...SETTING IT ON FIRE.
0910 PM TSTM WND DMG 10 NW EL DORADO 33.32N 92.79W
04/03/2012 UNION AR LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ON LISBON ROAD NORTHWEST OF EL
DORADO.
&&
15Local storm report, Apr 3, 9:45 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG NEW LONDON 32.27N 94.93W
04/03/2012 RUSK TX EMERGENCY MNGR
TREE DOWN ON SH. 323 JUST NORTH OF SH. 42.
&&
MBERRYLocal storm report, Apr 3, 9:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG S KILGORE 32.39N 94.87W
04/03/2012 GREGG TX EMERGENCY MNGR
TREE DOWNED NEAR U.S. HWY 259 JUST SOUTH OF KILGORE.
&&
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:25 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 65 min |
| Apr 3, 7:33 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 57 min |
| Apr 3, 7:37 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 38 min |
| Apr 3, 8:12 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Webster | 63 min |
| Apr 3, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Union, Webster | 57 min |
| Apr 3, 9:12 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Jackson and 5 more | 63 min |
| Apr 3, 9:28 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 62 min |
| Apr 3, 10:28 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine, Winn | 62 min |
| Apr 3, 11:17 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine | 58 min |
| Apr 3, 11:21 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 24 min |
| Apr 3, 11:34 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 86 min |
| Apr 3, 11:45 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 29 min |
| Apr 4, 12:03 AM CDT | Areal Flood Advisory | SHV | Natchitoches, Red River, Sabine | 4 hr |
| Apr 4, 12:39 AM CDT | Flash Flood Warning | SHV | Natchitoches, Sabine | 4 hr |
| Apr 4, 9:07 AM CDT | River Flood Warning | SHV | Webster | 9 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.